MAUDE Adverse Event Report: ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY

ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number S-50-040-120-P6
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was performed to treat a mildly calcified lesion in the superficial femoral artery (sfa).After the vessel was prepared using a 5.0mm unknown balloon catheter to 8atms for 2mins, a 5x40mm supera peripheral self-expanding stent (ses) was advanced to the lesion through a 6fr sheath and successfully deployed with the proximal end of the stent 10-15cm away from the sheath.However, upon the removal of the device, not under fluoroscopy, it was noted that the stent and catheter tip remained inside the introducer sheath.There were no adverse patient effect nor clinically significant delay in procedure.Subsequent to the initially reported information, the device was received and the returned device analysis revealed that the tip, tip lumen, and tip jacket were separated at the distal end of the ratchet stem, and the distal end of the stent implant was stretched and had broken struts.The account confirmed to be aware of the found damages and noted that they occurred during physician handling post-procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported activation failure was unable to be replicated in a testing environment due to the condition of the returned device.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.Reportedly, the delivery system was not removed under fluoroscopy.It should be noted that the supera peripheral stent system instructions for use, states: under fluoroscopy, remove the device from the guide wire and evaluate the improved luminal quality of the treated area.It is undetermined if the deviation of the instructions for use caused/contributed to the reported difficulties.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that after successful stent deployment during removal the tip of the device inadvertently got caught on the deployed stent resulting in the tip of the device and stent becoming entrapped within the sheath; thus, resulting in the reported activation failure.Post-procedure manipulation of the compromised device resulted in the noted device damages (separated tip/tip lumen/tip jacket, stent stretched/broken struts).Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6: medical device problem code 2017- incorrect removal.

Brand Name
SUPERA
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22084445
Report Number2024168-2025-05357
Device Sequence Number6935423
Product Code NIP
UDI-Device Identifier08717648211737
UDI-Public(01)08717648211737(17)261130(10)4120561
Combination Product (Y/N)N
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberS-50-040-120-P6
Device Catalogue NumberS-50-040-120-P6
Device Lot Number4120561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2025
Initial Report FDA Received Date05/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHEATH: 6F
Patient Age54 YR
Patient SexFemale
Patient Weight83 KG
Patient EthnicityHispanic